MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIORAPTOR KNOTLESS SUTURE ANCHOR HIP; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. BIORAPTOR KNOTLESS SUTURE ANCHOR HIP; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72202397
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an arthroscopy, at the moment of impacting the bioraptor knotless anchor, it broke around the previous perforation performed, it is important to mention that the force used when impacting was more than necessary.The remains of the implant were removed.There was no damage to patient.The procedure was successfully completed with non-significant delay using a s+n back-up device.No further complications were reported.The patient is stable.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H10: h3, h6: the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.Insufficient product identification information was provided and thus a manufacturing record review could not be conducted.Based on the information available, there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found similar reported events.¿the instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.¿ a risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.¿per case details, the anchor broke around the previous perforation upon impacting.Reportedly, ¿the remains of the implant were removed,¿ and the patient was not harmed (¿no damage to the patient¿).It is unknown what was used to remove the broken device.No additional information, including the operative report, was provided.Without the requested clinically relevant supporting documentation, the root cause of the reported anchor breakage and other events cannot be definitively concluded.The patient¿s health status is reportedly ¿stable,¿ and the patient impact beyond the reported cannot be determined.Therefore, no further clinical/medical assessment can be rendered.There was no relationship found between the device and the reported event.The complaint was not confirmed.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.¿ no containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
BIORAPTOR KNOTLESS SUTURE ANCHOR HIP
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15183544
Report Number1219602-2022-01109
Device Sequence Number5906023
Product Code MBI
UDI-Device Identifier03596010651280
UDI-Public03596010651280
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K093428
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72202397
Device Catalogue Number72202397
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2022
Supplement Date Received by Manufacturer09/15/2022
Initial Report FDA Received Date08/08/2022
Supplement Report FDA Received Date09/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown